Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS Birmingham, AL

April 17, 2013Calhoun County, Alabama

NWS Birmingham, AL issued this flash flood warning at Apr 17, 2013, 3:04 PM CDT for Calhoun County, Alabama. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 3:04 PM CDT (20:04 UTC)
Expired
Apr 17, 2013, 6:00 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

County Calhoun County, AL

The radar

The Birmingham radar (KBMX), 101 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 3:08 PM CDTFLASH FLOODOxford, ALWATER IS NOW BEGINNING TO FLOOD THE CARS WITH SEVERAL CARS IN THE LOWEST SECTIONS COMPLETELY FLOODED. MANY ROADS ARE BECOMING IMPASSABLE. FLOODING CONTINUES TO INCREASE...RAIN BEGINNING TO END.
Apr 17, 3:21 PM CDTFLASH FLOODOxford, ALWATER SURROUNDING HOMES ABOUT 6 INCHES OF FLOWING WATER ALONG HIGHWAY 78, WEST OF 21.
Apr 17, 3:30 PM CDTFLASH FLOODOxford, ALCARS SUBMERGED IN AN ESTIMATED 8 TO 10 INCHES OF FLOWING WATER.
Apr 17, 3:33 PM CDTFLASH FLOODOxford, ALWATER ABOUT 8 TO 10 INCHES FLOWING ACROSS FRIENDSHIP ROAD AT EXIT 185 OFF OF I-20.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

916 
WGUS54 KBMX 172004
FFWBMX
ALC015-172300-
/O.NEW.KBMX.FF.W.0006.130417T2004Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CALHOUN COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 600 PM CDT

* AT 303 PM CDT...THE PUBLIC REPORTED SLOW MOVING THUNDERSTORMS WITH 
VERY HEAVY RAINFALL ACROSS CENTRAL CALHOUN COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ANNISTON...COBB TOWN...OXFORD...SAKS...WEST END-COBB TOWN...BLUE   
  MOUNTAIN...HOBSON CITY AND OXFORD LAKE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANE CREEK...SOUTH BRANCH CANE CREEK...CHOCCOLOCCO CREEK AND HILLABEE
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
      3358 8574

$$

77/GLEASON
3 follow-up statements
553 
WGUS74 KBMX 172019
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
319 PM CDT WED APR 17 2013

ALC015-172300-
/O.CON.KBMX.FF.W.0006.000000T0000Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-
319 PM CDT WED APR 17 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CALHOUN
COUNTY UNTIL 600 PM CDT...

AT 319 PM CDT...THE PUBLIC REPORTED THUNDERSTORMS WITH VERY HEAVY 
RAINFALL ACROSS CENTRAL CALHOUN COUNTY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ANNISTON...COBB TOWN...OXFORD...SAKS...WEST END-COBB TOWN...BLUE
MOUNTAIN...HOBSON CITY AND OXFORD LAKE.

MULTIPLE REPORTS OF FLASH FLOODING IN AND AROUND THE OXFORD AREA 
HAVE BEEN RECEIVED.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANE CREEK...SOUTH BRANCH CANE CREEK...CHOCCOLOCCO CREEK AND HILLABEE
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY 
ROADS WILL BE MADE IMPASSABLE DUE TO HIGH WATER AND DRIVING IS NOT 
RECOMMENDED DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
      3358 8574

$$

77/GLEASON
418 
WGUS74 KBMX 172110
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 PM CDT WED APR 17 2013

ALC015-172300-
/O.CON.KBMX.FF.W.0006.000000T0000Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-
410 PM CDT WED APR 17 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL CALHOUN
COUNTY UNTIL 600 PM CDT...

AT 410 PM CDT...THE PUBLIC REPORTED THAT FLASH FLOODING WAS 
CONTINUING IN OXFORD AND THE SURROUNDING AREAS. WHILE THE HEAVY 
RAINFALL HAS ENDED...FLASH FLOODING WILL CONTINUE TO BE POSSIBLE 
THROUGH 600 PM CDT.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ANNISTON...COBB TOWN...OXFORD...SAKS...WEST END-COBB TOWN...BLUE
MOUNTAIN...HOBSON CITY AND OXFORD LAKE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
CANE CREEK...SOUTH BRANCH CANE CREEK...CHOCCOLOCCO CREEK AND HILLABEE
CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY 
ROADS WILL BE MADE IMPASSABLE DUE TO HIGH WATER AND DRIVING IS NOT 
RECOMMENDED DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
      3358 8574

$$

77/GLEASON
314 
WGUS74 KBMX 172258
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
558 PM CDT WED APR 17 2013

ALC015-172306-
/O.EXP.KBMX.FF.W.0006.000000T0000Z-130417T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALHOUN AL-
558 PM CDT WED APR 17 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
CALHOUN COUNTY WILL BE ALLOWED TO EXPIRE AT 600 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER SOUTH CENTRAL CALHOUN 
COUNTY. STREAMS AND CREEKS IN THE AREA HAVE RECEDED OR WERE 
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT.

LAT...LON 3359 8588 3370 8590 3373 8586 3368 8577
      3358 8574

$$

77/GLEASON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 12:50 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 17, 12:50 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1250 PM CDT WED APR 17 2013

.UPDATE...
AVIATION DISCUSSION.

&&

.DISCUSSION...

HIGH CLOUDS STREAMING ACROSS THE AREA HAVE PREVENTED A WIDESPREAD
CU FIELD FROM DEVELOPING THIS MORNING. EXPECT THAT TO CHANGE OVER THE
NEXT COUPLE HOURS AS SURFACE TEMPS CONTINUE TO WARM AND AN UPPER
LEVEL IMPULSE CROSSES NORTHWEST ALABAMA. CURRENT TEMPS IN THE MID
TO UPPER 70S WILL CLIMB IN TO THE MID 80S. THE UPPER LEVEL IMPULSE
WILL HELP KICK OFF A FEW SHOWERS AND POSSIBLY A THUNDERSTORM THIS
AFTERNOON...ALTHOUGH COVERAGE IS EXPECTED TO BE SIMILAR TO
YESTERDAY AND MOST LOCATIONS WILL REMAIN DRY.

MADE TWEAKS TO HOURLY TRENDS AND MINOR CHANGES TO HIGHS THIS
AFTERNOON. INCREASED POPS TO SLIGHT CHANCE WORDING ACROSS THE WEST
PER NEAR TERM MODEL GUIDANCE. BEST CHANCES REMAIN ACROSS THE
NORTHEAST.

14

&&

.AVIATION...
18Z TAF DISCUSSION.

BASED ON PERSISTENCE OVER THE LAST COUPLE DAYS...HAVE KEPT VFR
CONDITIONS IN THROUGH THE TAF PERIOD. MODEL GUIDANCE HAS OVERDONE
LOWER CIGS AND VIS THE PAST SEVERAL NIGHTS...AND WITH THE MAIN
MOISTURE PLUME TO OUR WEST AND WARM TEMPERATURES
OVERNIGHT...CONFIDENCE AND CHANCES FOR ANY REDUCTIONS IN PREVAILING
VFR CONDITIONS REMAIN TOO LOW.

ISOLATED TO SCATTERED SHOWERS AND TS ARE POSSIBLE THIS
AFTERNOON...ESPECIALLY ACROSS THE NORTH. CHANCES AT ANY TERMINAL ARE
TOO LOW TO INCLUDE AT THIS TIME. WILL MONITOR DEVELOPMENT UPSTREAM
AND MAKE ADJUSTMENTS IF NEEDED. ACTIVITY WILL DIMINISH WITH SUNSET.

14

&&

.PREV DISCUSSION... /ISSUED 627 AM CDT WED APR 17 2013/

SHORT TERM...TODAY THROUGH FRIDAY.

TODAYS WEATHER SHOULD BE NEARLY IDENTICAL TO YESTERDAY WITH REGARD
TO TEMPERATURES. THE UPPER RIDGE WAS JUST TOO STRONG FOR
THUNDERSTORM DEVELOPMENT ON TUESDAY...BUT THE MODELS ARE SHOWING
A WEAKNESS IN THE UPPER RIDGE ACROSS NORTH ALABAMA TODAY WITH
ABOUT A 20 METER DROP IN 500MB HEIGHTS. THIS SHOULD ALLOW FOR MORE
CONVECTIVE DEVELOPMENT FOR AREAS NORTH OF I-20...ESPECIALLY THE
NORTHEAST COUNTIES. THE ACTIVITY WILL DIMINISH QUICKLY AFTER
SUNSET. A DIGGING UPPER TROF OVER THE ROCKY MOUNTAIN STATES WILL
PRODUCE A SURFACE LOW OVER OKLAHOMA TONIGHT. THE AMPLIFIED UPPER
FLOW PATTERN WILL CREATE A STRONGER RIDGE DOWNSTREAM AND KEEP A
LID ON CONVECTIVE DEVELOPMENT ACROSS CENTRAL ALABAMA DURING THE
DAY THURSDAY. THE SURFACE LOW WILL DEEPEN AND TRACK NORTHEAST
TOWARDS THE OHIO VALLEY REGION THURSDAY NIGHT A PUSH A STRONG COLD
FRONT ACROSS THE CENTRAL GULF STATES. AN INTENSE SQUALL LINE WILL
DEVELOP JUST AHEAD OF THE COLD FRONT. THE SQUALL LINE SHOULD ENTER
LAMAR AND MARION COUNTIES AROUND 2 AM FRIDAY AND BE NEAR THE I-65
CORRIDOR BY 6 AM FRIDAY. SHEAR PROFILES ARE VERY IMPRESSIVE WITH A
LOW LEVEL JET NEAR 50 KNOTS AND 0-1KM BULK SHEAR OF 40-50 KNOTS.
THIS WILL SUPPORT THE THREAT OF DAMAGING STRAIGHT-LINE WINDS
ASSOCIATED WITH BOW SEGMENTS ALONG THE QLCS. ISOLATED TORNADOES
ARE POSSIBLE AS MODIFIED FORECAST SOUNDINGS JUST AHEAD OF THE QLCS
SHOW SURFACE BASED CAPE VALUES OF 500-600 J/KG...WHICH SHOULD
SUPPORT SOME ROTATING UPDRAFTS. THE THREAT OF DISCRETE SUPERCELLS
AHEAD OF THE QLCS APPEARS LOW AT THIS TIME AS THE AIR MASS IS
CAPPED ALOFT. IT ALSO SEEMS LIKELY THAT THE QLCS WILL WEAKEN AS IT
PUSHES EASTWARD ACROSS ALABAMA. THE UPPER LEVEL FORCING DECREASES
AS THE UPSTREAM TROF BECOMES LESS AMPLIFIED. THE HIGHEST THREAT
FOR SEVERE STORMS WILL BE WEST OF I-65.

TEMPERATURES WILL QUICKLY FALL INTO THE 50S BEHIND THE COLD FRONT
..AND THEN SLOWLY RISE INTO THE LOWER TO MIDDLE 60S FRIDAY
AFTERNOON AS THE CLOUDS DECREASE. EVEN THOUGH THE FRONT WILL PUSH
OUT OF CENTRAL ALABAMA BY MID AFTERNOON FRIDAY...THE UPPER FLOW
REMAINS OUT OF THE SOUTHWEST AND THE DEEPER MOISTURE WILL HANG UP
ACROSS SOUTHEAST ALABAMA FRIDAY EVENING. THE RAIN SHOULD FINALLY
MOVE OUT OF THE SOUTHEAST COUNTIES BY 9 OR 10 PM FRIDAY.

58/ROSE

LONG TERM...SATURDAY THROUGH TUESDAY.

HIGH PRESSURE WILL BUILD INTO THE AREA THIS WEEKEND AND RESULT IN
COOL NIGHTS AND MILD AFTERNOONS. THE MODELS ARE INDICATING AN
INFLUX OF ATLANTIC MOISTURE SUNDAY NIGHT AND POSSIBLY A FEW
SHOWERS ON MONDAY. FOR NOW WILL SHOW AN INCREASE IN CLOUD COVER
FOR SUNDAY NIGHT AND MONDAY...BUT KEEP A RAIN FREE FORECAST.
ANOTHER STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS STATES BY
TUESDAY...AND THERE COULD BE A FEW THUNDERSTORMS AS FAR EAST AS
ALABAMA.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     84  63  82  57  63 /  30  10  10  60  80
ANNISTON    84  66  81  60  63 /  30  10  10  50  80
BIRMINGHAM  83  69  84  56  63 /  20  10  10  70  70
TUSCALOOSA  87  69  86  56  64 /  20  10  10  80  50
CALERA      84  69  83  57  63 /  20  10  10  60  70
AUBURN      83  65  83  66  66 /  10  10  10  20  80
MONTGOMERY  86  70  85  63  65 /  10  10  10  40  80
TROY        85  66  83  66  67 /  10  10  10  20  90

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 17, 1:18 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR WORDING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CDT WED APR 17 2013

ALZ011>015-017>050-181845-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
118 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND
ISOLATED TORNADOES LATE THURSDAY NIGHT THROUGH NOON FRIDAY.
THE HIGHEST THREAT FOR SEVERE WEATHER IS EXPECTED TO REMAIN
GENERALLY WEST OF INTERSTATE 65.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY LATE THURSDAY NIGHT AND FRIDAY.

In the hours before

Special weather statement, Apr 17, 1:50 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CDT WED APR 17 2013

ALZ019-027-171915-
CALHOUN AL-TALLADEGA AL-
150 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 215 PM CDT...

AT 149 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ANNISTON...
  OXFORD LAKE...
  OAK HILL...
  DEARMANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
      3356 8579 3353 8588 3359 8590 3364 8591
      3370 8576 3361 8571
TIME...MOT...LOC 1850Z 253DEG 4KT 3360 8582

77/GLEASON
Special weather statement, Apr 17, 2:25 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT WED APR 17 2013

ALZ019-027-172000-
CALHOUN AL-TALLADEGA AL-
225 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN TALLADEGA
AND SOUTHERN CALHOUN COUNTIES UNTIL 300 PM CDT...

AT 225 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OXFORD LAKE...OR NEAR OXFORD...MOVING NORTHEAST AT
5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  ANNISTON...
  BLUE MOUNTAIN...
  DEARMANVILLE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3361 8572 3360 8573 3360 8574 3355 8575
      3356 8579 3353 8588 3359 8591 3365 8593
      3370 8587 3370 8576 3361 8571
TIME...MOT...LOC 1925Z 241DEG 4KT 3361 8582

77/GLEASON
Special weather statement, Apr 17, 2:44 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED APR 17 2013

ALZ020-172015-
CHEROKEE AL-
244 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEROKEE COUNTY UNTIL 315
PM CDT...

AT 244 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FORNEY...MOVING NORTHEAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN CHEROKEE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3423 8544 3415 8542 3408 8541 3406 8542
      3409 8555 3424 8546
TIME...MOT...LOC 1943Z 232DEG 5KT 3412 8546

77/GLEASON
Special weather statement, Apr 17, 2:59 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CDT WED APR 17 2013

ALZ019-172030-
CALHOUN AL-
259 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALHOUN COUNTY UNTIL 330
PM CDT...

AT 259 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SAKS TO ANNISTON TO OXFORD
LAKE...AND MOVING NORTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SAKS...
  ANNISTON...
  FORT MCCLELLAN...
  BLUE MOUNTAIN...
  WEAVER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3379 8580 3368 8576 3362 8576 3359 8580
      3359 8586 3371 8591 3377 8588
TIME...MOT...LOC 1959Z 188DEG 3KT 3372 8586 3367 8584
          3361 8582

77/GLEASON

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:50 PM CDTSpecial Weather StatementBMXCalhoun25 min
Apr 17, 2:25 PM CDTSpecial Weather StatementBMXCalhoun35 min
Apr 17, 2:38 PM CDTAreal Flood AdvisoryBMXCalhoun, Talladega112 min
Apr 17, 2:44 PM CDTSpecial Weather StatementBMXCherokee31 min
Apr 17, 2:59 PM CDTSpecial Weather StatementBMXCalhoun31 min
Apr 17, 3:15 PM CDTSpecial Weather StatementBMXCherokee45 min
Apr 17, 3:26 PM CDTSevere Thunderstorm WarningBMXCherokee49 min
Apr 17, 3:30 PM CDTFlash Flood WarningBMXCherokee3 hr
Apr 17, 3:58 PM CDTSpecial Weather StatementBMXCherokee47 min
Apr 17, 4:23 PM CDTFlash Flood WarningBMXCherokee3 hr

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.